Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Fort Worth, TX

March 5, 2024Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 5, 2024, 4:15 AM CST for Anderson County, Henderson County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2024, 4:15 AM CST (10:15 UTC)
Expired
Mar 5, 2024, 4:30 AM CST
In force
15 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Anderson County, TX, Henderson County, TX

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

789 
WUUS54 KFWD 051015
SVRFWD
TXC001-213-051030-
/O.NEW.KFWD.SV.W.0021.240305T1015Z-240305T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
415 AM CST Tue Mar 5 2024

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  East central Henderson County in central Texas...
  Northeastern Anderson County in central Texas...

* Until 430 AM CST.

* At 415 AM CST, severe thunderstorms were located along a line
  extending from Lake Palestine to 10 miles west of Maydelle, moving
  northeast at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* Severe thunderstorms will be near...
  Frankston, Berryville, and Lake Palestine around 420 AM CST.

Other locations impacted by these severe thunderstorms include Pert,
Moore Station, Todd City, Neches, Poynor, and Coffee City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3176 9557 3223 9562 3227 9547 3223 9549
      3218 9546 3215 9548 3209 9543 3206 9544
      3204 9542 3203 9544 3201 9543 3199 9545
      3196 9545 3193 9542 3185 9545 3182 9540
TIME...MOT...LOC 1015Z 245DEG 18KT 3217 9548 3185 9548 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Barnes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:02 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 5, 2:02 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
202 AM CST Tue Mar 5 2024

...New Long Term...

.SHORT TERM... /Issued 1155 PM CST Mon Mar 4 2024/
/Through Wednesday/

A slow-moving cold front continues to approach the region. Well
ahead of the boundary, a passing shortwave resulted in the
development a few short-lived showers and thunderstorms just west
of the I-35 corridor over the past couple of hours. Additional
development is expected throughout the night across Central Texas
(south of I-20 and near/east of Highway 281), but any storms that
develop should be short-lived as forcing in this region is rather
weak. However, steep lapse rates and ample instability will
maintain a low threat for severe hail with any storms that develop
in this region tonight.

Better forcing and higher moisture will coexist across eastern
North Texas late tonight as the front nears the Red River. Most
CAM members advertise the development of a complex of
thunderstorms in this area around or just after 3 am tonight. This
activity would pose a slightly higher threat for severe hail and
damaging winds, but the threat is still low overall. Any activity
that develops near the front will likely linger through the
morning until it eventually dissipates and/or moves east of the
region by midday. The rest of the afternoon will feature quiet
weather with the cold front shaving a few degrees off of high
temperatures relative to yesterday. This is primarily true for
North Texas where afternoon highs will peak in the 70s. Across
Central Texas, a later FROPA will allow temperatures to climb into
the mid 80s.

Late this afternoon and into Tuesday evening, there is a low
chance for redevelopment along the front across eastern North
Texas. Confidence in whether redevelopment will occur is low given
it will largely depend on how things evolve this morning.
Therefore, we'll keep PoPs on the lower side (around 20%) until
greater confidence can be established. Otherwise, south winds will
gradually return on Wednesday. Despite an increase in cloud cover,
temperatures will still manage to climb into the 70s to low 80s
across the region Wednesday afternoon. Rain chances will remain
near zero until our next system arrives just outside of the
short-term period Wednesday evening, which is discussed in detail
in the long-term discussion below.

Barnes

&&

.LONG TERM... /NEW/
/Wednesday Evening Onward/

Our next round of thunderstorm activity is expected to develop by
early Wednesday evening across the Big Country at the nose of a
strengthening low-level jet and attendant moisture flux
convergence. As rich theta-e air is advected northward beneath
steep mid-level lapse rates, scattered thunderstorm clusters of a
multicellular and/or elevated supercellular mode should develop
across the western fringes of the forecast area and advance
east/northeast into North Texas Wednesday night. The
shear/instability parameter space will largely result in a hail
threat as the primary convective hazard. The lack of near-surface
moisture return will make surface-based convention quite unlikely
during the overnight period.

Warm/moist advection will continue into Thursday which will aid in
sharpening the dryline boundary to our west, and this feature
will offer another source of ascent for convective development
heading into the daytime as stronger mid-level height falls arrive
ahead of a deepening upper trough. One or more areas of
additional convective development are expected within the open
warm sector which will have expanded across much of the Southern
Plains during the daytime. However, the lack of robust focusing
boundaries and moderate effective shear may tend to limit
thunderstorm organization and longevity. Isolated strong or severe
storms will remain possible into Thursday night and Friday, mostly
being the result of very steep mid-level lapse rates and
buoyancy, while the dryline/Pacific front boundary begins to push
eastward as more robust upstream surface cyclogenesis occurs.

The Pacific front's eastward advance should begin to shut down
precipitation from west to east during the daytime Friday, while a
strong surface cold front makes southward progress into North
Texas by late afternoon. Scoured moisture prior to the front's
arrival will likely result in a dry frontal passage for most of
the CWA as it rapidly sweeps through the entire area on Friday
evening. For those already immersed in our recent springtime
weather, this front will be a rather rude awakening as it sends
temperatures plummeting into the upper 30s and 40s by Saturday
morning. As post-frontal stratus lingers through much of the day,
afternoon highs will struggle to reach 60 degrees following
several days with readings in the 70s and 80s. Most of the daytime
will be spent in the 50s with a brisk north wind of 15-25 mph and
some higher gusts. Anyone who got an early jump on spring
planting may want to consider protecting plants from frost on
Saturday night, with outlying areas of North Texas expected to
dip into the low/mid 30s in the presence of favorable radiational
cooling.

Southerly winds and clearing skies will return during the daytime
Sunday, leading to a slow warming trend to end the weekend and
begin the workweek. Confidence is high in dry weather during the
Sunday through Tuesday period, with ensemble guidance in good
agreement regarding a progressive disturbance delivering
additional rain chances towards the middle of next week.

-Stalley

&&

.AVIATION... /Issued 1155 PM CST Mon Mar 4 2024/
/06Z TAFs/

VFR will continue through the period. Isolated showers and
thunderstorms will develop across Central Texas throughout the
night, but any shower/storm that develops should be brief. Despite
this, these storms could quickly intensify and produce severe
hail. The chances for a storm near KACT are quite low, so VCTS was
not included in the TAF. However, a stray storm near the airport
can't be ruled out through the remainder of the night. Additional
storm development is expected in eastern North Texas late tonight
into Tuesday morning. This activity is expected to remain well
north and east of the terminals. Additionally, patchy fog and
MVFR/IFR stratus is expected across far eastern North and Central
Texas but is expected to remain well east of all TAF sites.

Winds are currently light and out of the south but will gradually
become southwesterly throughout the night, but variable winds are
possible at times given wind speeds will be near 5 knots or less.
A slow-moving cold front will arrive in D10 around 15-16Z this
morning, bringing a north wind shift behind the front. A later
arrival time of ~18Z is expected for Waco. Wind speeds will
increase to 8-12 knots within a couple of hours after frontal
passage.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  55  78  61  74 /  10   5   5  30  60
Waco                83  54  79  60  73 /   5   0   0  10  50
Paris               78  53  73  59  71 /  40  20   5  40  60
Denton              77  50  77  58  71 /   5   0   5  30  60
McKinney            79  53  77  60  71 /  20  10   5  30  60
Dallas              80  56  79  62  73 /  10   5   5  30  60
Terrell             80  55  77  61  73 /  20  10   5  30  50
Corsicana           84  58  81  63  74 /  10   5   5  20  50
Temple              85  53  81  60  74 /   0   0   0  10  50
Mineral Wells       77  49  78  58  73 /   0   0   5  30  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 5, 2:03 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
203 AM CST Tue Mar 5 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
203 AM CST Tue Mar 5 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a chance of thunderstorms across Central Texas and eastern
North Texas early this morning, and mainly across Northeast Texas
later today along an approaching cold front. A few strong to severe
storms are possible and will be capable of producing hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances return Wednesday evening and will continue off
and on through Friday. A few strong or severe storms with primarily
a hail threat are possible during this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 4, 10:43 PM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1043 PM CST Mon Mar 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     Hail             2 N Iredell             32.01N 97.89W
03/04/2024  U0.88 inch       Bosque             TX   Emergency Mngr

&&

MSS
Local storm report, Mar 5, 3:09 AM CST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
309 AM CST Tue Mar 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 AM     Hail             1 ESE Malakoff          32.17N 96.00W
03/05/2024  E1.00 inch       Henderson          TX   Public

            Report from mPING. Quarter (1.00 in.).

&&

MSS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:54 PM CSTSpecial Weather StatementFWDLampasas36 min
Mar 4, 9:48 PM CSTSpecial Weather StatementFWDSomervell27 min
Mar 4, 10:14 PM CSTSevere Thunderstorm WarningFWDBosque, Erath, Somervell27 min
Mar 5, 2:24 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro36 min
Mar 5, 2:59 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro31 min
Mar 5, 3:25 AM CSTSevere Thunderstorm WarningFWDAnderson, Leon35 min
Mar 5, 3:29 AM CSTSevere Thunderstorm WarningFWDHenderson31 min
Mar 5, 3:39 AM CSTSevere Thunderstorm WarningFWDAnderson, Henderson36 min
Mar 5, 3:48 AM CSTSevere Thunderstorm WarningFWDAnderson27 min
Mar 5, 4:13 AM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Kaufman, Rains, Van Zandt62 min
Mar 5, 5:48 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone57 min
Mar 5, 7:13 AM CSTSpecial Weather StatementFWDAnderson32 min
Mar 5, 3:49 PM CSTSpecial Weather StatementFWDGrayson41 min
Mar 5, 4:28 PM CSTSpecial Weather StatementFWDGrayson47 min
Mar 5, 5:04 PM CSTSpecial Weather StatementFWDHunt26 min
Mar 5, 5:44 PM CSTSpecial Weather StatementFWDDallas31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.